Jump to content
CrazyBoards.org

Recommended Posts

Hi everyone, I have been on Abilify for almost 3 weeks now and the restlessness is driving me crazy...it feels like I have to move around all the time, I can hardly sit still.  I am on 4mg of it now (I think I'm supposed to be on 5mg by now but I can't remember what my doctor said about that part.  I'm very hyper after I take my dose (I take it all at once...should I take it twice a day instead of once? ie.split the dose?) and it usually turns into me cleaning the house...not my favorite thing to do, but I do it when I'm on Abilify....does anyone have any idea when this restlessness will get better?   It's driving me up the wall!!!! It's very physically uncomfortable.

 

 

Link to comment
Share on other sites

In my case the restlessness or akathisia, did not go away and I had to quit taking it. A horrible experience. That's just me though. Hopefully your side effects will go away over time. Did you tell your pdoc about this?? If not, you really should as he/she will be able to help you

Link to comment
Share on other sites

Some people can tolerate Cogentin with it for the side effects, if not, other meds are used for akathasia.

I couldn't tolerate the side effects at all, so I d/c'd it with a switch of AAP's to Geodon.

Link to comment
Share on other sites

At low doses, Abilify made me hypomanic and caused very bad akathisia (inner restlessness, like what you describe).

 

However, once I hit 10mg, the akathisia went away. Usually my akathisia only lasted two weeks and then resolved on it's own. Definitely ask your pdoc about propranolol or Cogentin to help with the restlessness.

Link to comment
Share on other sites

Hi again...those of you that have taken Abilify or are on it, have you ever divided the dose so you wouldn't have to take it all at once and if so, did it help with the Akathisia? I'm scared my pdoc won't give me anything to help me with it. I'm always paranoid when I see a new doctor (and I've only seen him once), that he'll think that I'm a hypochondriac and he won't give me anything to help me. I don't trust doctors...I've seen so many of them (not for mental illness, but for other medical problems). I'm very nervous.

Link to comment
Share on other sites

I'm positive that your doctor will believe you. Akathisia is a common side effect of Abilify. Propranolol really helped my akathisia. 

 

Don't be nervous! You have a real problem! 

 

I have taken Abilify in divided doses, and I found it didn't do anything to relieve the hyperness or akathisia.

 

Hopefully if you go up to a higher dose this side effect will go away. Or, maybe you'll be like me and the akathisia will resolve on it's own. :)

Link to comment
Share on other sites

Umm after 2 days on abilify the akathisia was intolerable. I HAD to stop it. I was on 15mg.

I literally was gonna kill myself. it was THAT bad.

It took a WHOLE week to get out of my system.

I have no idea how you survived 3 weeks?

Can u sleep alright?

.

Edited by heavendj4
Link to comment
Share on other sites

Umm after 2 days on abilify the akathisia was intolerable. I HAD to stop it. I was on 15mg.

I literally was gonna kill myself. it was THAT bad.

It took a WHOLE week to get out of my system.

I have no idea how you survived 3 weeks?

Can u sleep alright?

.

I can sleep at night, but i'm exhausted during the day because of the gabapentin I am taking (300mg, then another 300mg later, then 600mg before bedtime) and I'm really hyper from the Abilify, yet I am really physically uncomfortable and tired.  What a mess. I don't even know how  to explain it.  I'm really out of it right now.  

Link to comment
Share on other sites

Call your psychiatrist. Explain what is happening. Abilify can be a problem for a lot of people so he shouldn't be shocked or disbelieve. 

 

Let your pdoc doctor. That is his purpose. If he doesn't doctor, get a better one who will. You pay the bill. You are in charge. Demand a basic level of service. I don't mean be a jerk. I am just pointing out that it is easy to forget we can require services when dealing with the medical establishment.

 

Suffering in silence will only get you misery.

 

Call.

Edited by AnneMarie
Link to comment
Share on other sites

Hi, I did call...the receptionist said that he was gone for the week but the psychiatrist that he's working with will be able to review what the receptionist says and he's supposed to call me...hopefully this week. (he's really busy...AND I'M FUCKING GOING CRAZY WITH THE INNER SHAKES...HE OWES ME A CALL)...I Think he will.

Link to comment
Share on other sites

I had this really badly with Abilify, and it also sent my mood sky high. They tried me on diazepam but it didn't make a huge difference, so I was taken off the abilify, but I still ended up being hospitalised. Not a good experience.

Link to comment
Share on other sites

With abilify, the akathisia was really bad with me, but I also got really bad tremors from it...I could barely hold things in my hands because of the constant shaking...I don't even think I made it a week, I thought I was going to die it was so bad.

 

but me and my pdoc decided that neuroleptics just aren't for me, so he put me on Ativan, and then when I went IP, I also got put on Thorazine and switched anti-depressants from Lexapro to Wellbutrin

 

WORKS WONDERS with me...I had no side effects from the Wellbutrin or Thorazine...so finally my body and mind are mostly at peace now...I'm still having withdrawal symptoms from Lexapro after a week, it's kinda aggravating, but my ramblings mean nothing here

 

I would say just keep trying meds until you find the right one for you, for me the side effects get unbearable that I can't function. I either can't stop moving or I feel paralyzed and I fall asleep constantly (more than 20 hours a day)

Link to comment
Share on other sites

PoorPebbles, how are you doing? Have you been able to get any help from your pdoc? Propranolol really helped me, and as an added bonus it made me drowsy so I could sleep better.

 

It does get better; I barely felt it at all today, and I was able to get some sleep. It's been about three weeks since I went off the meds that were causing it, and from what I understand most people are akathisia free a lot sooner than that.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...